Skip to main content Accessibility help
×
×
Home

Holomorphic Functions of Slow Growth on Nested Covering Spaces of Compact Manifolds

  • Finnur Lárusson (a1)

Abstract

Let $Y$ be an infinite covering space of a projective manifold $M$ in ${{\mathbb{P}}^{N}}$ of dimension $n\ge 2$ . Let $C$ be the intersection with $M$ of at most $n-1$ generic hypersurfaces of degree $d$ in ${{\mathbb{P}}^{N}}$ . The preimage $X$ of $C$ in $Y$ is a connected submanifold. Let $\phi$ be the smoothed distance from a fixed point in $Y$ in a metric pulled up from $M$ . Let ${{\mathcal{O}}_{\phi }}(X)$ be the Hilbert space of holomorphic functions $f$ on $X$ such that ${{f}^{2}}{{e}^{-\phi }}$ is integrable on $X$ , and define ${{\mathcal{O}}_{\phi }}(X)$ similarly. Our main result is that (under more general hypotheses than described here) the restriction ${{\mathcal{O}}_{\phi }}(Y)\to {{\mathcal{O}}_{\phi }}(X)$ is an isomorphism for $d$ large enough.

This yields new examples of Riemann surfaces and domains of holomorphy in ${{\mathbb{C}}^{n}}$ with corona. We consider the important special case when $Y$ is the unit ball $\mathbb{B}$ in ${{\mathbb{C}}^{n}}$ , and show that for $d$ large enough, every bounded holomorphic function on $X$ extends to a unique function in the intersection of all the nontrivial weighted Bergman spaces on $\mathbb{B}$ . Finally, assuming that the covering group is arithmetic, we establish three dichotomies concerning the extension of bounded holomorphic and harmonic functions from $X$ to $\mathbb{B}$ .

    • Send article to Kindle

      To send this article to your Kindle, first ensure no-reply@cambridge.org is added to your Approved Personal Document E-mail List under your Personal Document Settings on the Manage Your Content and Devices page of your Amazon account. Then enter the ‘name’ part of your Kindle email address below. Find out more about sending to your Kindle. Find out more about sending to your Kindle.

      Note you can select to send to either the @free.kindle.com or @kindle.com variations. ‘@free.kindle.com’ emails are free but can only be sent to your device when it is connected to wi-fi. ‘@kindle.com’ emails can be delivered even when you are not connected to wi-fi, but note that service fees apply.

      Find out more about the Kindle Personal Document Service.

      Holomorphic Functions of Slow Growth on Nested Covering Spaces of Compact Manifolds
      Available formats
      ×

      Send article to Dropbox

      To send this article to your Dropbox account, please select one or more formats and confirm that you agree to abide by our usage policies. If this is the first time you use this feature, you will be asked to authorise Cambridge Core to connect with your <service> account. Find out more about sending content to Dropbox.

      Holomorphic Functions of Slow Growth on Nested Covering Spaces of Compact Manifolds
      Available formats
      ×

      Send article to Google Drive

      To send this article to your Google Drive account, please select one or more formats and confirm that you agree to abide by our usage policies. If this is the first time you use this feature, you will be asked to authorise Cambridge Core to connect with your <service> account. Find out more about sending content to Google Drive.

      Holomorphic Functions of Slow Growth on Nested Covering Spaces of Compact Manifolds
      Available formats
      ×

Copyright

References

Hide All
[Anc] Ancona, A., Théorie du potentiel sur les graphes et les variétés. In: École d’éte de probabilités de Saint-Flour XVIII , 1988, Lecture Notes in Math. 1427, Springer-Verlag, Berlin, 1990, 1112.
[BES] Bagemihl, F., Erdös, P. and Seidel, W., Sur quelques propriétés frontières des fonctions holomorphes définies par certains produits dans le cercle-unité. Ann. Sci. École Norm. Sup. (3) 70(1953), 135147.
[BD] Barrett, D. E. and Diller, J., A new construction of Riemann surfaces with corona. J. Geom. Anal. 8(1998), 341347.
[BT] Bedford, E. and Taylor, B. A. The Dirichlet problem for a complex Monge-Ampère equation. Invent. Math. 37(1976), 144.
[BO] Berndtsson, B. and Ortega Cerdà, J., On interpolation and sampling in Hilbert spaces of analytic functions. J. Reine Angew. Math. 464(1995), 109–12.
[Bre] Bremermann, H. J., On a generalized Dirichlet problem for plurisubharmonic functions and pseudo-convex domains. Characterization of Šilov boundaries. Trans. Amer.Math. Soc. 91(1959), 246276.
[Dem] Demailly, J.-P., Théorie de Hodge L2 et théorèmes d’annulation. In: Introduction à la théorie de Hodge, Panoramas et synthèses 3, Soc. Math. France, 1996.
[EP] Eschmeier, J. and Putinar, M., Spectral decompositions and analytic sheaves. LondonMath. Society Monographs, new series 10, Oxford University Press, 1996.
[Gam] Gamelin, T. W., Uniform algebras and Jensen measures. London Math. Society Lecture Note Series 32, Cambridge University Press, 1978.
[Has] Hasumi, M., Hardy classes on infinitely connected Riemann surfaces. Lecture Notes in Math. 1027, Springer-Verlag, 1983.
[Hay] Hayashi, M., The maximal ideal space of the bounded analytic functions on a Riemann surface. J. Math. Soc. Japan 39(1987), 337344.
[HL] Henkin, G. and Leiterer, J., Theory of functions on complex manifolds. Monographs in Math. 79, Birkhäuser, 1984.
[Hör] Hörmander, L., Generators for some rings of analytic functions. Bull. Amer. Math. Soc. 73(1967), 943949.
[Kol] Kollár, J., Shafarevich maps and automorphic forms. Princeton University Press, 1995.
[Kra] Krantz, S. G., Function theory of several complex variables. 2nd ed., Wadsworth & Brooks/Cole, 1992.
[Lár1] Lárusson, F., An extension theorem for holomorphic functions of slow growth on covering spaces of projective manifolds. J. Geom. Anal. 5(1995), 281291.
[Lár2] Lárusson, F., The Martin boundary action of Gromov hyperbolic covering groups and applications to Hardy classes. International J. Math. 6(1995), 601624.
[Mac] Mac Lane, G. R., Meromorphic functions with small characteristic and no asymptotic values. Michigan Math. J. 8(1961), 177185.
[Nak] Nakai, M., Corona problem for Riemann surfaces of Parreau-Widom type. Pacific J. Math. 103(1982), 103109.
[Nap] Napier, T., Convexity properties of coverings of smooth projective varieties. Math. Ann. 286(1990), 433479.
[NR] Napier, T. and Ramachandran, M., Structure theorems for complete Kähler manifolds and applications to Lefschetz type theorems. Geom. Funct. Anal. 5(1995), 809851.
[Rud] Rudin, W., Function theory in the unit ball of Cn. Grundlehren der math. Wissenschaften 241, Springer-Verlag, 1980.
[Sei] Seip, K., Beurling type density theorems in the unit disk. Invent.Math. 113(1993), 2139.
[Sib] Sibony, N., Prolongement des fonctions holomorphes bornées et métrique de Carathéodory. Invent. Math. 29(1975), 205230.
[Sie] Siegel, C. L., Analytic functions of several complex variables. Notes by P. T. Bateman fromlectures delivered at the Institute for Advanced Study in 1948–9, Princeton, 1950.
[Siu] Siu, Y.-T., Every Stein subvariety admits a Stein neighborhood. Invent.Math. 38(1976/77), 89100.
[Sto] Stoll, M., Invariant potential theory in the unit ball of Cn. London Math. Soc. Lecture Note Series 199, Cambridge University Press, 1994.
[Wal] Walsh, J. B., Continuity of envelopes of plurisubharmonic functions. J. Math.Mech. 18(1968), 143148.
[Zim] Zimmer, R. J., Ergodic theory and semisimple groups. Monographs in Math. 81, Birkhäuser, 1984.
Recommend this journal

Email your librarian or administrator to recommend adding this journal to your organisation's collection.

Canadian Journal of Mathematics
  • ISSN: 0008-414X
  • EISSN: 1496-4279
  • URL: /core/journals/canadian-journal-of-mathematics
Please enter your name
Please enter a valid email address
Who would you like to send this to? *
×
MathJax

Keywords

Metrics

Full text views

Total number of HTML views: 0
Total number of PDF views: 0 *
Loading metrics...

Abstract views

Total abstract views: 0 *
Loading metrics...

* Views captured on Cambridge Core between <date>. This data will be updated every 24 hours.

Usage data cannot currently be displayed